MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SAFESHEATH SPLITTABLE SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. SAFESHEATH SPLITTABLE SHEATH INTRODUCER
Model Number 00884450281291
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during several attempts to acquire percutaneous vascular access via the patient's subclavian vein, a hematoma and a pseudoaneurysm formed.The physician was unsuccessful in acquiring venous access with the guidewire and access needle.The hematoma was treated by the medical staff and a vascular stent was eventually placed by the physician to successfully treat the patient's pseudoaneurysm with no additional consequences to report.
 
Additional Manufacturer Narrative
A device was returned for evaluation.The complaint is confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SAFESHEATH SPLITTABLE SHEATH INTRODUCER
Common Device Name
SPLITTABLE SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern, pa
MDR Report Key9772392
Report Number2529252-2020-00002
Device Sequence Number3331905
Product Code DYB
UDI-Device Identifier00884450281291
UDI-Public00884450281291
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model Number00884450281291
Device Catalogue NumberKIT-051-02
Device Lot NumberQ1547396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;